News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: burning, sharp stabbing pains in abs, blood on toilet paper


 swtpea079 - Tue Jan 03, 2006 9:00 pm

I have been sick for the last 5 weeks and am at last recovering a bit. However, I've recently discovered bleeding from my rectum (or wherever it's from). Let me explain.

I am 16 and not prone to getting sick. The last time I remember having a high fever was over 3 years ago, but this month alone, I've been to the ER 3 times. These symptoms that I've had gradually developed and did not come all at once. It started after the day that I was outside in the cold and rain (school and work).

First week--- Severe heartburn that would last for half a day; headaches and cough

The heartburn was suddenly there all the time; I then began to have stabbing chest pains that would radiate to my back and arms and neck.

Second week--- along with the stabbing chest pains came breathlessness, burning and tingly limps, chills and low grade fever. I would have these “attacks” that would last all night so I could not get any sleep

Third week--- constipation (and a feeling of ‘not being done’; had a HUGE stool); blurry vision; memory problems; a feeling of my system shutting down (I had to get up and walk around or shake myself “awake”); feeling very dazed; cough came back though I’d been inside; had an episodes of hives though I’d been inside; hives left a distinguished red mark on my face that faded away after a week

Fourth week---severe headaches, sometimes sharp and stabbing; severe weakness (difficulty walking and chewing food); lots of tingling in limbs and head

The last time I went to the ER, the doctor asked if I was stressed. We did lots of tests and an MRI and found nothing except opiates (odd) in my urine and a UTI.

The thing is, this cannot be stress because there is nothing bothering me besides being sick (it's been five weeks; obviously I'm a little frustrated...this illness has disrupted my life. The pain would sometimes keep me up all night, literally). There hasn't been a life changing event recently; I hold no feelings of anger or bitterness. I have no history of chest pains or headaches or heartburn or hives WHATSOEVER.

It seems that whenever I take Tylenol it gets worse. During the first week I thought I had a cold so I would take some Tylenol Cold and it would burn even worse. I thought it was just a merry coincidence but recently I took a Tylenol PM to help me sleep and the burning came back. The thing is, I've NEVER had a problem with Tylenol until now.

I also came to the conclusion that my sinus medication caused my blurry vision (helps to read the label, which indicates this effect). I don't think my body likes that medication very much either. I think it's what's making me constipated because I took ONE (you're supposed to take two a day) 3 or 4 days ago (because my sinuses were back) and the effects (blurry vision) are still here. The constipation became worse with it, so I assume it's my body's reaction, but the thing is, it’s not supposed to cause constipation. It hurts a lot to pass stools; sometimes there is burning as well. I’ve found blood on the toilet paper several times when I was not passing stools and that to me seems worth mentioning.

I also have abdominal pain. They are not as consistent as the chest pains that I had but do come pretty strong. If you press on my stomach even gently, it would hurt. Also, when I drink water, I feel it go down inside of me (on the left side), and I feel it disperse inside of my stomach. I don’t know what that indicates but it has never felt like that before.

My body goes crazy when I try to work out (went for a walk today). It’s not a normal soreness that I feel, but shooting pain, slight headaches, and tingling in the fingers and whatnot. When I breathe in deeply I feel an icy sensation in my chest.

So it’s been 5 weeks. I think I’m recovering but seeing blood on the toilet paper is somewhat a scare. I just want to know if it sounds like something serious and if I should call my doctor. Please help me; I'm a little lost. Thank you!
 Dr. M. Mavru - Wed Jan 04, 2006 8:33 am

User avatar Of all your protean complaints I will address the one that seems to worry you the most.
Bleeding does appear after straining with a bulky stool after a period of constipation. It is caused by tearing the little veins inside the anus and should abate in a short time.
Try to avoid constipation or hard stools. A high fibre diet is indicated and whatever over the counter products for hemorrhoids will do.

Mihai Mavru MD
 swtpea079 - Wed Jan 04, 2006 10:34 pm

im starting to think that some if not most of the symptoms I seemed to have had were side effects to the antihistamine the doctor gave me. i've been off it for 5 days now and it feels a bit better. The only thing that bothers me are the headaches I have and the tingling that comes with it. It hurts at my forehead and near or right above my eyes, sometimes at the temples, sometimes at the back of my neck. I don't have a cold or nasal congestion of any kind. What is causing the tingling and prickling?

hmm stress? but nothing has really happened... no deaths in the family, no moving around, or transferring schools... no arguments, no falling outs, nothing but a nice and long winter break with lots of relaxation.

these headaches are a bit random, coming on sometimes in class, sometimes when watching a movie, sometimes whenever. are they migraines?
 swtpea079 - Wed Jan 04, 2006 10:46 pm

forgot to mention that along with these headaches, i have vision problems. i really don't know if it's a side effect of the antihistamine; all i know is that i see sparkles and bright lights (like static) all the time. i had an MRI done and the doctor said it was normal, but the headaches and everything are still there. what does this mean?
 Dr. M. Mavru - Sat Jan 07, 2006 6:04 am

User avatar Dear swtpea079,
Please consider changing the forum you post to.
Headaches hardly belong to gastro-enterology topics.
But yes, antihistamines might cause headaches and dizziness.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here